A fatal case of hepatitis B virus (HBV) reactivation during long-term, very-low-dose steroid treatment in an inactive HBV carrier

Abstract

Hepatitis B virus (HBV) may be reactivated after chemotherapy or immunosuppressive therapy, and therefore administration of antiviral agents before such treatment is recommended. Most reported cases of reactivation are associated with high doses of immunosuppressive agents or combination therapy. We present a case of a previously inactive HBV carrier with an acute severe flare-up during a long-term, very-low-dose (2.5 mg/day) steroid treatment for rheumatoid arthritis. We suggest that even a minimal dose of single-regimen oral steroid can cause reactivation of indolent, inactive HBV.

DOI: 10.3350/cmh.2012.18.2.225

Extracted Key Phrases

2 Figures and Tables

05010015020132014201520162017
Citations per Year

213 Citations

Semantic Scholar estimates that this publication has 213 citations based on the available data.

See our FAQ for additional information.

Cite this paper

@inproceedings{Bae2012AFC, title={A fatal case of hepatitis B virus (HBV) reactivation during long-term, very-low-dose steroid treatment in an inactive HBV carrier}, author={Joong Ho Bae and Joo Hyun Sohn and Hye Soon Lee and Hye Sun Park and Yil Sik Hyun and Tae Yeob Kim and Chang Soo Eun and Yong Cheol Jeon and Dong Soo Han}, booktitle={Clinical and molecular hepatology}, year={2012} }